| Catalog Number |
1161935 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Fistula (1862); Hernia (2240)
| Date of Event |
07/31/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix graft , the patient was diagnosed with a recurrent hernia, wound dehiscence and fistula and underwent wound debridement, fistulotomy & mesh explant surgery.The clinician has assessed the patient¿s postoperative course as possibly related to the study device and not related to the procedure.However; based on the information provided, no conclusion can be made.Hernia recurrence and fistula are known inherent risks of surgery and are listed as possible complications in the instructions-for-use (ifu) supplied with the device.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january 2015.This mdr represent the ae of hernia recurrence, fistula, wound dehiscence for the xenmatrix (device #1).An additional mdr has been submitted to represent the ae of hernia recurrence for the xenmatrix (device #2).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per clinical trial (b)(4): on (b)(6) 2015, the patient underwent primary open midline ventral hernia repair during which xenmatrix surgical graft (device #1) was trimmed and placed using underlay technique in intra-peritoneal region and fixated using sutures.Full skin closure was achieved using maxon sutures with interrupted stitch.The patient was discharged (b)(6) 2015.As reported, the patient was diagnosed with wound dehiscence (b)(6) 2015 and admitted in the hospital.On (b)(6) 2015, the patient underwent surgery for wound dehiscence and given iv antibiotics, debridement, wound care and wound vac was placed.The patient was discharged on (b)(6) 2015.As reported, the patient was diagnosed with enterocutaneous fistula on (b)(6) 2015 and admitted in the hospital.As reported the patient was treated with tpn (total parenteral nutrition).The patient was discharged (b)(6) 2015.As reported, (b)(6) 2015.The patient was diagnosed with midline ventral hernia recurrence and ec fistula.As reported, the patient underwent surgery for hernia recurrence, wound dehiscence & fistula on (b)(6) 2015 during which another xenmatrix surgical graft, (device #2) was implanted and fixated using sutures and the previously implanted xenmatrix mesh (device #1) was removed (100%) and also fistulotomy occurred at the same time.The patient was discharged to home (b)(6) 2015.As reported (b)(6) 2017.The patient was diagnosed with midline small ventral hernia recurrence (device #2).The patient decided not to surgically treat at that time.The patient returned a year later and decided to repair again and underwent ct scan on (b)(6) 2018.Per the study clinician, the reported ae (hernia recurrence, fistula, wound dehiscence) has been assessed as moderate in severity, possibly to the study device and not related to the index procedure and recovered/resolved.The reported ae does meet the definition of serious (sae) and does not meet an unlisted ade (uade).